Alert archive / Florida / High Surf Advisories in 2020

High Surf Advisory 8, NWS Melbourne, FL

November 6, 2020Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at Nov 6, 2020, 7:14 PM EST for Volusia County, Florida. It took effect at Nov 7, 2020, 1:00 PM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 6, 2020, 7:14 PM EST (00:14 UTC)
In effect from
Nov 7, 2020, 1:00 PM EST
Expired
Nov 11, 2020, 7:00 PM EST
In force
4 days
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2020-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2020-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WHUS42 KMLB 070014
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
714 PM EST Fri Nov 6 2020

FLZ047-054-059-064-141-147-072100-
/O.EXP.KMLB.BH.S.0034.000000T0000Z-201107T0000Z/
/O.NEW.KMLB.SU.Y.0008.201107T1800Z-201109T0000Z/
/O.NEW.KMLB.RP.S.0040.201107T0014Z-201109T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
714 PM EST Fri Nov 6 2020

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 7 PM EST
SUNDAY...

* WHAT...Dangerous rip currents, and large breaking waves of 6 to
  9 feet in the surf zone on Saturday afternoon, increasing to 8 
  to 12 feet on Sunday. 

* WHERE...Along the Central Florida Atlantic coast, including 
  Volusia, Brevard, Indian River, Saint Lucie and Martin Counties.

* WHEN...For the High Rip Current Risk, through Sunday evening. 
  For the High Surf Advisory, from 1 PM Saturday to 7 PM Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Rip currents can sweep even the best
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Entering the surf is not advised as rip currents can sweep away even
the strongest swimmers. 

&&

$$

Rodriguez
6 follow-up statements
652 
WHUS42 KMLB 081015
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
515 AM EST Sun Nov 8 2020

FLZ047-054-059-064-141-147-090000-
/O.CON.KMLB.SU.Y.0008.000000T0000Z-201109T0000Z/
/O.CON.KMLB.RP.S.0040.000000T0000Z-201109T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
515 AM EST Sun Nov 8 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents, and large breaking waves of 8 to
  12 feet in the surf zone today. 

* WHERE...Along the Central Florida Atlantic coast, including 
  Volusia, Brevard, Indian River, Saint Lucie and Martin Counties.

* WHEN...For the High Surf Advisory, until 7 PM EST this 
  evening. For the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Entering the surf is not advised as rip currents can sweep away even
the strongest swimmers. 

&&

$$

Watson
055 
WHUS42 KMLB 081430
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
930 AM EST Sun Nov 8 2020

FLZ047-054-059-064-141-147-100000-
/O.EXT.KMLB.SU.Y.0008.000000T0000Z-201110T0000Z/
/O.EXT.KMLB.RP.S.0040.000000T0000Z-201110T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
930 AM EST Sun Nov 8 2020

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM MONDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...

* WHAT...Dangerous rip currents, and large breaking waves of 10 to
  14 feet in the surf zone.

* WHERE...Along the Central Florida Atlantic coast, including 
  Volusia, Brevard, Indian River, Saint Lucie and Martin 
  Counties.

* WHEN...Through Monday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Entering the surf is not advised as rip currents can sweep away
even the strongest swimmers.

&&

$$

Rodriguez
475 
WHUS42 KMLB 091531
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
1031 AM EST Mon Nov 9 2020

FLZ047-054-059-064-141-147-110000-
/O.EXT.KMLB.SU.Y.0008.000000T0000Z-201111T0000Z/
/O.EXT.KMLB.RP.S.0040.000000T0000Z-201111T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
1031 AM EST Mon Nov 9 2020

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents, rough surf and large breaking 
  waves of 5 to 7 feet in the surf zone.

* WHERE...Along the Central Florida Atlantic coast, including 
  Volusia, Brevard, Indian River, Saint Lucie and Martin 
  Counties.

* WHEN...For the High Surf Advisory, until 7 PM EST Tuesday. For 
  the High Rip Current Risk, through Tuesday evening.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Rip currents can sweep even the best
  swimmers away from shore into deeper water. Entering the surf is
  not advised today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Entering the surf is not advised today.

&&

$$
024 
WHUS42 KMLB 100850
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
350 AM EST Tue Nov 10 2020

FLZ047-054-059-064-141-147-110000-
/O.CON.KMLB.SU.Y.0008.000000T0000Z-201111T0000Z/
/O.CON.KMLB.RP.S.0040.000000T0000Z-201111T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
350 AM EST Tue Nov 10 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING...

...HIGH RIP CURRENT RISK ALSO REMAINS IN EFFECT THROUGH 7 PM THIS 
EVENING...

* WHAT...Dangerous rip currents, rough surf and large breaking 
  waves of 5 to 7 feet in the surf zone.

* WHERE...Along the Central Florida Atlantic coast, including 
  Volusia, Brevard, Indian River, Saint Lucie and Martin 
  Counties.

* WHEN...Until 7 PM This evening.

* IMPACTS...Dangerous swimming and surf conditions with localized
  beach erosion around the next time of high tide, which occurs
  this afternoon between 300 and 330 PM. Rip currents can sweep 
  even the best swimmers away from shore into deeper water. 
  Entering the surf is not advised again today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swimmers should remain out of the water due to large breaking
waves and dangerous surf and rip current conditions.

&&

$$
406 
WHUS42 KMLB 101951
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
251 PM EST Tue Nov 10 2020

FLZ047-054-059-064-141-147-110000-
/O.EXT.KMLB.SU.Y.0008.000000T0000Z-201112T0000Z/
/O.CON.KMLB.RP.S.0040.000000T0000Z-201111T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
251 PM EST Tue Nov 10 2020

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Dangerous rip currents, rough surf and large breaking 
  waves of 5 to 7 feet in the surf zone.

* WHERE...Along the Central Florida Atlantic coast, including 
  Volusia, Brevard, Indian River, Saint Lucie and Martin 
  Counties.

* WHEN...For the High Surf Advisory, until 7 PM EST Wednesday. 
  For the High Rip Current Risk, until 7 PM EST this evening.

* IMPACTS...Dangerous swimming and surf conditions with localized
  beach erosion around the next time of high tide, which occurs
  late tonight around 400 AM. Rip currents can sweep even the best
  swimmers away from shore into deeper water. Entering the surf is
  not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$
866 
WHUS42 KMLB 110927
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
427 AM EST Wed Nov 11 2020

FLZ047-054-059-064-141-147-120000-
/O.NEW.KMLB.BH.S.0035.201111T0927Z-201112T0000Z/
/O.CON.KMLB.SU.Y.0008.000000T0000Z-201112T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
427 AM EST Wed Nov 11 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Dangerous longshore rip currents, rough surf and large
  breaking waves of 5 to 8 feet in the surf zone.

* WHERE...Along the Central Florida Atlantic coast, including 
  Volusia, Brevard, Indian River, Saint Lucie and Martin 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming and surf conditions with localized
  beach erosion around the next time of high tide, which occurs
  this afternoon between 4 and 430 PM. Rip currents can sweep 
  even the best swimmers away from shore into deeper water. 
  Entering the surf is not advised again today.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$

Watson

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 6, 3:29 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Nov 6, 3:29 PM EST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
329 PM EST Fri Nov 6 2020

.DISCUSSION...
Current-Tonight...This afternoon and tonight will be the final day
of an ongoing persistence forecast, as outer effects from Tropical
Depression Eta will begin across South Florida early tomorrow. As of
3 pm, highest coverage of showers remains across the Treasure Coast
towards Lake Okeechobee; however, activity is moving very quickly to
the west around 20 mph, preventing much accumulation. As mentioned
over the last several days, the tight pressure gradient between sfc
high anchored over the Mid Atlantic and Eta slowly meandering off
the Central American coast. This has maintained breezy onshore
flow, with winds up to 15 mph and higher gusts especially for
coastal locations.

Tonight, as Eta drifts northeastward towards Cuba, moisture will
increase across the FL peninsula, raising PWAT values towards 1.50"
prior to daybreak. Adhering to this trend, will restrict PoPs of 30%
to coastal areas later tonight and the early pre-dawn hours, then
increase values along the Treasure Coast to above 50% just prior to
sunrise. With slightly decreasing winds overnight, showers will not
reach as far inland, and thus rain chances near zero for areas west
of Orlando. Accompanied by increasing moisture will be a blanket of
clouds, which will prevent nighttime lows from dropping, ranging
from the upper 60s over the northern interior to mid 70s at the
southern coast.

Tomorrow...Conditions through the day tomorrow will become less than
ideal outdoors as Eta approaches Cuba. The system is expected to
restrengthen into a tropical storm sometime in the next 12 to 24
hours as it moves to the northeast. Locally, the tight pressure
gradient will tighten even moreso with the advancement of Eta and
high anchored near Virginia. East winds will steadily increase
through the day over 15 to 20 knots with gusts as high as 30 mph,
especially along the Martin and St Lucie county coastlines, as a
result of the tight gradient over the area (and NOT tropical
influence from Eta just yet). The one enemy to the system as it
pushes northeastward is deep shear, with east winds only extending
to around 850 mph, with mid and upper level winds shifting
westerly (evidenced in current vis satellite imagery with low and
mid level cloud movement).

The most influential impact from Eta beginning tomorrow will be the
threat for heavy rainfall; however latest trends look to hold off on
higher rain amounts until Sunday. Still, rain chances tomorrow will
creep up south to north through the day, with a low end chance for
thunder after midday. Again, highest threat will reside over the
Treasure Coast to Lake Okeechobee, where PoPs of 40-50% in the
morning increase to 70-80% by the afternoon hours. Showers will
still be quick moving, but available moisture will produce multiple
rounds of moderate rainfall. Total rain amounts through sunset look
to remain less than 1 inch across the south (and much lower
elsewhere); but isolated higher amounts cannot be ruled out later in
the day. Seasonal to slightly above normal highs in the low to mid
80s.

Saturday Night-Monday...Conditions deteriorating into Sunday, as
"Eta" approaches the Florida peninsula from the south and high
pressure remains over the Mid-Atlantic. Eta is currently forecast to
cross central Cuba, reaching the Florida Straights by late afternoon
on Sunday. Then, as the high pressure ventures into the Atlantic,
the storm is expected to make a left turn and enter the eastern
GOMEX. While ECFL is not in the "cone" as of the latest advisory,
that does not mean that we can't expect impacts. Hazards will be
dependent on the track and strength of Eta, but there is increasing
confidence in very windy conditions and heavy rainfall, especially
along the Treasure Coast, Saturday night into Monday. Wind speeds 25-
35mph with gusts up to 40mph, but higher gusts up to around 55mph
will be possible in heavier showers and storms. The strongest winds
are expected to be along the coast and generally from Brevard County
southward. Heavy rainfall is also expected, around 2-3", with
localized amounts of up to 4-6" possible through Monday for portions
of Martin and St Lucie Counties. Rain will begin to surge into
southern portions of the Treasure Coast Saturday night, with rain
showers expected to continue into Monday. The worst conditions look
to occur Sunday night-Monday. Be sure to stay up to date on any
watches/warnings/advisories that are issued.

The heaviest rain and strongest winds for our area look to remain
south of the I-4 corridor; however, winds will remain breezy to
windy, with PoPs up to 60% there on Monday. Near normal high
temperatures, in the low 80s, with morning lows in the low 70s.
Strong easterly winds will moderate coastal diurnal temperature
changes and keep lows in the mid to upper 70s.

Tuesday onward...The extended period remains low confidence, as
models diverge further in their thinking. The GFS suggests a weaker
high thats pushes more quickly into the Atlantic. Meanwhile, the
ECMWF maintains a stronger high, closer to the eastern seaboard.
Nevertheless, conditions are expected to begin to improve on
Tuesday, as Eta pulls further into the eastern GOMEX. Winds
decreasing, but remaining breezy, as the veer S/SE Tuesday and
possibly into Wednesday. Then, returning to normal afternoon winds
by Thursday. Have PoPs also decreasing through the week, as deep
moisture from Eta pulls away from the peninsula. PoPs around 50%
Tuesday and Wednesday decreasing to around 30-40% towards the end of
the week. Temperatures, however, will increase through the period
growing a little each day until they reach the mid 80s. Lows in the
mid 70s.

&&

.AVIATION...
Generally VFR thru TAF period. Westward moving SHRA will persist
thru 00Z for along the coast and pressing inland south of KMLB.
Cig/vis impacts are most likely for VRB/FPR/SUA this afternoon, but
reductions will brief as showers move west at 20 knots. E/NE winds
of 10 to 15 knots with gusts as high as 22-25 will diminish after
00Z, but will increase steadily after daybreak as Tropical
Depression Eta advances towards Cuba, tightening the local gradient.

&&

.MARINE...
Tonight-Tomorrow...Already hazardous marine conditions will continue
to deteriorate tonight and especially tomorrow as Tropical
Depression Eta lifts northeast towards Cuba and tightening the local
pressure gradient. Winds tonight will maintain easterly at 15 to 20
knots over the Atlantic waters, increasing up to 20 to 25 mph after
mid morning on Saturday. This will build seas from 6 to 8 feet up to
8 to 10 feet by mid afternoon. A Small Craft Advisory will be in
effect for all marine zones later tonight, with exercise caution for
nearshore Volusia this evening.

Sunday-Monday...Very dangerous boating conditions developing, as
"Eta" crosses central Cuba and moves into the Florida Straights late
Sunday afternoon. Tropical storm conditions possible Sunday night
into Monday for Atlantic waters south of Sebastian Inlet, while
winds will approach gale force south of the Volusia-Brevard County
Line. Seas 10-13ft on Sunday afternoon building to up to 15-17ft
nearshore and 18-20ft well offshore by Monday afternoon.

Tuesday onward...Conditions gradually improving, though remaining
hazardous into mid week, as Eta makes a left turn into the eastern
GOMEX. Winds veering from E to SE/SSE on Tuesday at around 15-20kts.
Seas diminishing to 8-10ft by Tuesday afternoon.

&&

.HYDROLOGY...
The Saint Johns River near Astor is expected to remain in Minor
Flood stage through this weekend, with slight rises possible into
early next week. Refer to daily Flood Statements from NWS
Melbourne for the latest river levels and forecasts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  81  72  82 /  30  40  40  40
MCO  69  84  71  83 /  20  30  30  50
MLB  75  82  76  81 /  40  50  50  60
VRB  76  83  77  83 /  50  60  50  70
LEE  69  84  70  83 /  10  30  20  40
SFB  69  83  71  82 /  20  30  30  40
ORL  69  83  72  84 /  20  30  30  50
FPR  75  81  77  82 /  50  70  50  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 PM this evening to 10 AM EST Sunday
     for Flagler Beach to Volusia-Brevard County Line 0-20 nm.

     Small Craft Advisory until 10 AM EST Sunday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Smith
MID/LONG TERM....Leahy
DECISION SUPPORT...Volkmer
Hazardous weather outlook, Nov 6, 1:51 PM EST, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
151 PM EST Fri Nov 6 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
151 PM EST Fri Nov 6 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.RIP CURRENT IMPACT...
Weather and ocean conditions will result in rough surf along with
a Moderate risk of life-threatening rip currents at area beaches
today. Use caution at the beach and always swim near a lifeguard
if you enter the dangerous and rough surf. Do not swim alone.

.WIND AND SEA IMPACT...
East to Northeast winds 15 to 20 knots and seas of 6 to 8 feet
will keep conditions hazardous for small craft over the local
Atlantic waters overnight. A Small Craft Advisory continues across
all of the local waters except near the Volusia County coast,
where small craft operators should exercise caution.

.RIVER FLOOD IMPACT...
The Saint Johns River near Astor is expected to remain in Minor
Flood stage through the upcoming weekend. Refer to daily Flood
Statements from NWS Melbourne for the latest river levels and
forecasts.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
The combination of strong high pressure over the eastern U.S. and
strengthening tropical cyclone Eta approaching Cuba and south Florida
from the south will produce increasing onshore winds this weekend
and into next week. Expect increasingly hazardous seas and surf,
and a high risk for life-threatening rip currents. There is also
the potential for significant beach erosion and inundation from
coastal flooding to develop.

As even windier conditions develop, very deep moisture, along with
showers and gusty squalls will overspreading the area. There will be
an increasing risk for torrential and locally flooding rainfall,
as well as minor wind damage from wind gusts in squalls.

Keep apprised of the latest forecasts for Tropical Cyclone Eta from
the National Hurricane Center, as well as forecasts and statements
from the National Weather Service in Melbourne regarding the threat
for hazardous weather developing through this weekend and early next
week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Leahy/Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 7:14 PM ESTRip Current StatementMLBVolusia4 days
Nov 7, 1:18 AM ESTFlood WatchMLBOkeechobee66 hr
Nov 7, 4:08 AM ESTTropical Storm WatchMLBOkeechobee, Volusia5 days
Nov 7, 2:13 PM ESTSpecial Marine WarningMLB62 min
Nov 7, 6:20 PM ESTSpecial Marine WarningMLB55 min
Nov 7, 6:37 PM ESTSpecial Marine WarningMLB53 min

Nearby

High Surf Advisories in Florida, 2020Every high surf advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.